MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35357
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).G4) pma/510(k): p140016 summary of investigational findings: the zta-p-38-117-w (complaint device) was planned as a bridging piece in the distal thoracic aorta between custome made device (cmd) & stage1 alpha thoracic grafts.The device was advanced into intended position within the thoracic aorta.Deployed per ifu (instructions for use).When the medical doctor started to turn the black safety knob, it appeared to turn freely, but no click was noted.The blue rotation handle also turned freely, but the graft was not releasing.The medical doctor immediately released the graft, using the documented release troubleshooting ifu steps by pulling the tab, and disassembled the handle, which released the trigger wires.The stent graft was in good position, and the aortic repair continued.The patient has average calcifications and an angle in thoracic aorta, stated to be outside of the ifu.A previously implanted stage 1 graft had already been deployed thru this angle.The patient left the operating room in good condition.Per the reported information, the device was not modified in any way prior to implantation.An imaging review was performed by cri (cook research incorporated) according to the provided preoperative cta (computed tomography angiography) imaging (01jan2024) and the complaint report dated 10may2024.The impression from the imaging review is that the anatomy was unremarkable with mild tortuosity.Consequently, the imaging indicates that the anatomy was likely not a factor.As part of the device evaluation, the rotation function of the blue rotation handle was tested and no nonconformances were observed.Additionally the black safety-lock knob was turned in the direction of the arrows and a slight click was felt.No nonconformances were observed.It was not possible to determine the cause of inability to release the stent graft by turning the blue rotation handle, based on the device evaluation.Review of the device history record gave no indication of the device being produced out of specification.Based on the provided information, the imaging review and device evaluation, the exact cause for this event, cannot be determined.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: alpha graft advanced into intended position within the thoracic aorta.Deployed per instructions for use (ifu).When the physician started to turn the black safety, knob it appeared to turn freely.The blue rotation handle also turned freely and the graft was not releasing.The physician immediately released the graft using the documented release troubleshooting ifu steps pulled tab, and disassembled the handle, which released the trigger wires.The delivery system was saved for inspection.Patient outcome: graft was in good position, and the aortic repair continued.Patient left the operating room in good condition.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
alex rahbek
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key20841227
Report Number3002808486-2024-00255
Device Sequence Number20843094
Product Code MIH
UDI-Device Identifier10827002353579
UDI-Public(01)10827002353579(17)260329(10)E4389624
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Model NumberG35357
Device Catalogue NumberZTA-P-38-117-W
Device Lot NumberE4389624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale